|To start or not to start?
Jun 5, 2005
I've just been diagnosed with HIV (VL@48000/TC@575). My doc is recommending aggressive treatment w/ Truvada and Sustiva. I'm scared of the side effects I've read about from Sustiva. Any suggestions? Should I consider holding off starting meds?
| Response from Dr. Wohl
I am not so sure I would start therapy at this point unless you were having symptoms associated with HIV infection (e.g. thrush, weight loss, unexplained diarrhea etc) or were in the throes of acute HIV infection. Your Cd4 is high and your viral load average.
IF therapy is indicated for some reason, the combo of Truvada and Sustiva is a good one. The potency of this an very similar regimens has been demonstrated in a couple of major studies and the once a day dosing is convenient.
As far as side effects, most people do not have major problems with Sustiva. In clinical trials, less than 10% of people need to stop the drug due to adverse effects. Also, the first 4 weeks are the worse for most. That means if you are having troubloe, chances are it will largely resolve over a month.
But, given what you write, I would wait.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Sucking Penis Worried I Have HIV
- Fever After Blood Splash Worried I Have HIV
- Itchy Red Spots After Kissing Stripper Sign Of HIV AIDS
- Itchy Skin After Deep Kissing Sign Of HIV AIDS
- Oral Ulcers After Giving Handjob Sign Of HIV AIDS
- Pain In Urethra After Touching Open Wound Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.